Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2006, 3:52 AM CDT for Newton County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2006, 3:52 AM CDT (08:52 UTC)
- Expired
- Apr 26, 2006, 4:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:55 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 25, 9:55 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT TUE APR 25 2006
.UPDATE...
MADE CHANGES TO GRIDS...ZONES AND CWF TO REFLECT SEVERE
THUNDERSTORM WATCH ISSUED BY SPC THROUGH 4 AM.
&&
.PREV DISCUSSION... (ISSUED 854 PM CDT TUE APR 25 2006)
UPDATE...
RADARS CURRENTLY SHOWING A BAND OF THUNDERSTORMS FROM MAINLY LAKE
CHARLES TO THE VERMILION BAY ASSOCIATED WITH AN OUTFLOW BOUNDARY
FROM EARLIER STORMS THAT PRODUCED A REPORT OF NICKEL SIZE HAIL
ALONG WITH NEARLY 2 1/2 INCHES OF RAIN IN KLFT. ALSO...SCATTERED
SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN EAST TEXAS AHEAD OF A
SOUTHEASTWARD ADVANCING COLD FRONT.
THE 26/00Z UPPER AIR SOUNDING FROM KLCH SHOWED A BASICLY UNCAPPED
AND A VERY MOIST AND UNSTABLE AIRMASS WITH PWAT AROUND 1.75 INCHES
AND CAPE JUST UNDER 3K J/KG.
WILL KEEP POPS IN THE LIKELY CATEGORY FOR TONIGHT AS MORE SHOWERS
AND THUNDERSTORMS DEVELOP...IN RESPONSE TO A COLD FRONT FROM EAST
TEXAS...AND A SHORT WAVE OVER SOUTH TEXAS...MOVING ACROSS THE AREA
DURING THE OVERNIGHT. WITH HIGH MOISTURE CONTENT COULD STILL SEE
SOME BRIEF HEAVY RAINFALL WITH THE STORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 77 56 82 / 60 40 20 10
KBPT 65 80 58 81 / 60 30 20 10
KAEX 64 73 51 78 / 60 50 10 10
KLFT 68 76 57 79 / 60 50 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
EVANGELINE...JEFFERSON DAVIS...RAPIDES...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...AND COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM.
&&
RUAHazardous weather outlook, Apr 25, 6:00 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT TUE APR 25 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 600 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN LOUISIANA...SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS OUT 60 NAUTICAL MILES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING THE AREA WILL COMBINE WITH INCREASED MOISTURE AND PASSING DISTURBANCES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING THIS AFTERNOON. A STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS AS THE FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. LGE
In the hours before
Local storm report, Apr 26, 1:59 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 AM CDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL LONGVILLE 30.60N 93.23W
04/26/2006 E1.75 INCH BEAUREGARD LA PUBLIC
PERSON AWAKENED BY GOLF BALL SIZE OR LARGER HAIL HITTING
ROOF.
&&
RUASpecial weather statement, Apr 26, 3:12 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 312 AM CDT WED APR 26 2006 LAZ027-030-260900- BEAUREGARD-VERNON- 312 AM CDT WED APR 26 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER BEAUREGARD PARISH...SOUTHERN VERNON PARISH... AT 308 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SINGER... MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE AREAS BETWEEN LEESVILLE AND LONGVILLE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS OFFER NO PROTECTION. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:06 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 39 min |
| Apr 26, 2:14 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.